Alert archive / Mississippi / Heat Advisories in 2016
Heat Advisory 2, NWS Jackson, MS
NWS Jackson, MS issued this heat advisory at Jul 3, 2016, 3:27 PM CDT for 9 parishes in Louisiana; 12 counties in Mississippi. It took effect at Jul 4, 2016, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2016, 3:27 PM CDT (20:27 UTC)
- In effect from
- Jul 4, 2016, 10:00 AM CDT
- Expired
- Jul 4, 2016, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
All 21 counties
Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Claiborne County, MS, Copiah County, MS, Franklin County, MS, Issaquena County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Simpson County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS74 KJAN 032027 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT SUN JUL 3 2016 ...HEAT ADVISORY IN EFFECT FOR INDEPENDENCE DAY HOLIDAY... LAZ007>009-015-016-023>026-MSZ040-047-053>055-059>064-072-040430- /O.NEW.KJAN.HT.Y.0002.160704T1500Z-160705T0000Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO... JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF... VIDALIA...FERRIDAY...WEST FERRIDAY...MAYERSVILLE...VICKSBURG... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLUMBIA 327 PM CDT SUN JUL 3 2016 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. * TEMPERATURE...HIGHS IN THE MID TO UPPER 90S COMBINED WITH HIGH HUMIDITY WILL RESULT IN PEAK HEAT INDEX READINGS OF 105 TO 108. * IMPACTS...HEAT STRESS WILL REACH DANGEROUS LEVELS AND COULD LEAD TO HEAT EXHAUSTION OR HEAT STROKE FOR THOSE WORKING OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS, IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY, CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED ROOM, STAY OUT OF THE SUN, AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 28
3 follow-up statements
695 WWUS74 KJAN 040216 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 916 PM CDT SUN JUL 3 2016 ...HEAT ADVISORY IN EFFECT FOR INDEPENDENCE DAY HOLIDAY... LAZ007>009-015-016-023>026-MSZ040-047-053>055-059>064-072-041030- /O.CON.KJAN.HT.Y.0002.160704T1500Z-160705T0000Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO... JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF... VIDALIA...FERRIDAY...WEST FERRIDAY...MAYERSVILLE...VICKSBURG... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLUMBIA 916 PM CDT SUN JUL 3 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... * TEMPERATURE...HIGHS IN THE MID TO UPPER 90S COMBINED WITH HIGH HUMIDITY WILL RESULT IN PEAK HEAT INDEX READINGS OF 105 TO 108. * IMPACTS...HEAT STRESS WILL REACH DANGEROUS LEVELS AND COULD LEAD TO HEAT EXHAUSTION OR HEAT STROKE FOR THOSE WORKING OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS... IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY... CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS... STAY IN AN AIR-CONDITIONED ROOM... STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 27
643 WWUS74 KJAN 041517 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1017 AM CDT MON JUL 4 2016 ...HEAT ADVISORY IN EFFECT FOR INDEPENDENCE DAY HOLIDAY... LAZ007>009-015-016-023>026-MSZ040-047-053>055-059>064-072-042330- /O.CON.KJAN.HT.Y.0002.000000T0000Z-160705T0000Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO... JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF... VIDALIA...FERRIDAY...WEST FERRIDAY...MAYERSVILLE...VICKSBURG... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLUMBIA 1017 AM CDT MON JUL 4 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HIGHS IN THE MID TO UPPER 90S COMBINED WITH HIGH HUMIDITY WILL RESULT IN PEAK HEAT INDEX READINGS OF 105 TO 108. * IMPACTS...HEAT STRESS WILL REACH DANGEROUS LEVELS AND COULD LEAD TO HEAT EXHAUSTION OR HEAT STROKE FOR THOSE WORKING OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TAKE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
083 WWUS74 KJAN 050017 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 717 PM CDT MON JUL 4 2016 ...HEAT ADVISORY HAS EXPIRED... LAZ007>009-015-016-023>026-MSZ040-047-053>055-059>064-072-050130- /O.EXP.KJAN.HT.Y.0002.000000T0000Z-160705T0000Z/ MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION- INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS... LAKE PROVIDENCE...RAYVILLE...DELHI...TALLULAH...WINNSBORO... JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF... VIDALIA...FERRIDAY...WEST FERRIDAY...MAYERSVILLE...VICKSBURG... PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE... MENDENHALL...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLUMBIA 717 PM CDT MON JUL 4 2016 ...HEAT ADVISORY HAS EXPIRED... HEAT ADVISORY HAVE BEEN ALLOWED TO EXPIRE. TEMPERATURES WILL FALL INTO THE LOW TO MID 80S OVER THE NEXT SEVERAL HOURS...AS WILL THE HEAT INDICES FALLING INTO THE LOW 80S AROUND MIDNIGHT. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this heat advisory went out at Jul 3, 9:34 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jul 3, 9:34 AM CDT, 5 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 934 AM CDT SUN JUL 3 2016 .UPDATE...We're off to another humid and hazy start this morning with dewpoints in the mid 70s across much of the CWA. The 12z KJAN RAOB showed a somewhat drier airmass overhead, but blended satellite total PW estimates and model data suggest a more moist ambient airmass. Based on persistence, nudged high temps up in a few areas just to maintain the same maximums reached yesterday. Given the resulting instability, I expected isolated showers to break out again. Considering that coverage was greater than anticipated yesterday and little has changed in the overall setup, isolated showers have been added to the forecast for today. Updated products have already been sent. /DL/ && .AVIATION...VFR conditions are expected to prevail today. Isolated showers may again be possible this afternoon but confidence in affecting a TAF site is low and will be left out of the forecast for now. Winds will be out of the south/southwest again today around 5- 10kts. /28/ && .DISCUSSION... /ISSUED AT 322 AM CDT SUN JUL 3 2016/ SHORT TERM...Ridging surface and aloft will shift a little farther south Monday as a shortwave trough approaches our CWA. This shortwave is expected to move over our northwest most zones during peak heating and result in greater rain chances across the northern half of our CWA Monday afternoon and Monday night. Afternoon temperatures will be lower due to greater cloud cover and better rain chances but, dew points look to hold to around 70F. Provided early convection does not knock temperatures down prematurely, the area along and west of the Mississippi river may see peak heat index values at or above 105. The remainder of the CWA will see peak heat index values of 101-104 again. Wl keep mention of the limited threat of high heat for our west in our HWO. Models hint at the sea breeze front spreading convection into our southern zones late afternoon and early evening but rain chances will continue across the northern half of the area Monday night as the shortwave moves across the region. A few storms may produce strong gusty winds late Monday afternoon and early evening primarily along the HWY 82 corridor. /22/ LONG TERM...For Tuesday through Saturday Models generally differ about about a weak short wave will slowly move through the CWA before it dissipates. The Canadian and Euro model keeps the short wave hanging around the region through early Wednesday....while the GFS diminishes it by Wednesday. Otherwise flat upper ridging will fluctuate some across the southern stream through the period. Precipitable water will range from 1.5 to around 2 inches. Instability combined with weak flow will bring some diurnal convection across the region during Tuesday and Wednesday. With generally weak flow around could be looking at slow moving convection with some locally heavy rainfall for the period. With diurnal convection may be looking at some gusty winds on Tuesday. As we push farther into the week capping will increase across the region as the upper ridge becomes a little stronger. This will limit convection potential. So expecting generally dry conditions for Thursday through Saturday. As far as temps are concern we will continue above normal highs and lows through the period. Expect highs to be mainly in the middle to upper 90s for the long term. For Tuesday Heat indexes generally along and west of the Ms River will be around 105. So will put a limited heating potential graphic combined with Monday. Pooling of low level moisture will bring lows mainly in the middle to upper 70s. So we will be looking at some more heat potential with heat indexes nearing 105 for the rest of the period...mainly in the west. The GFS,Euro, and Ensembles show some potential for 2 meter 100 degree temps during the period, which seems reasonable./17/ && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && DL/28/22/17
Hazardous weather outlook, Jul 3, 3:19 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 319 PM CDT SUN JUL 3 2016 ARZ074-075-MSZ018-019-025>039-042030- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 319 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...MONDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...MONDAY HOT AND HUMID CONDITIONS WILL OCCUR MONDAY AFTERNOON. PEAK HEAT INDEX VALUES WILL BE NEAR 105 DEGREES. RESIDENTS ARE URGED TO USE CAUTION WHEN ENGAGING IN OUTDOOR ACTIVITIES FOR THE HOLIDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) IN ADDITION TO THE HEAT, SEVERE STORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. DAMAGING WINDS OF 60 MPH WILL BE THE PRIMARY HAZARD. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL LINGER INTO THE EVENING HOURS MONDAY WITH DAMAGING WINDS BEING THE PRIMARY HAZARD AS WELL AS LOCALLY HEAVY RAIN. RESIDENTS SHOULD MONITOR THE WEATHER BEFORE VENTURING OUT TO HOLIDAY ACTIVITIES. HOT AND HUMID CONDITIONS WILL CONTINUE AGAIN ON TUESDAY. HEAT INDICES WILL BE NEAR OR PERHAPS EXCEED 105 DEGREES ON TUESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY THROUGH MONDAY NIGHT. LAZ007>009-015-016-023>026-MSZ047-053>055-059>064-072-042030- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-COPIAH- SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION- 319 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...MONDAY HOT AND HUMID CONDITIONS WILL OCCUR MONDAY AFTERNOON. PEAK HEAT INDICES WILL BE NEAR OR EXCEED 105 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR THIS REGION AND RESIDENTS SHOULD TAKE PRECAUTIONS WHEN ENGAGING IN OUTDOOR HOLIDAY ACTIVITIES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY HOT AND HUMID CONDITIONS WILL CONTINUE ON TUESDAY WITH HEAT INDICES EXCEEDING 105 DEGREES ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ040>046-048>052-056>058-065-066-073-074-042030- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON- JONES-LAMAR-FORREST- 319 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI... AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...MONDAY HOT AND HUMID CONDITIONS WILL OCCUR MONDAY AFTERNOON ACROSS THE REGION. PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES. RESIDENTS ARE URGED TO USE CAUTION WHEN ENGAGING IN OUTDOOR HOLIDAY ACTIVITIES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY HOT AND HUMID CONDITIONS WILL OCCUR AGAIN ON TUESDAY ACROSS THE REGION. PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES OR MAY EVEN EXCEED 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Nearby
Heat Advisories in Mississippi, 2016Heat Advisories in Louisiana, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.